Alert archive / Arizona / Flash Flood Warnings in 2012
Flash Flood Warning 34, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 29, 2012, 3:50 PM MST for Coconino County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2012, 3:50 PM MST (22:50 UTC)
- Expired
- Aug 29, 2012, 5:45 PM MST
- In force
- 115 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 154 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WGUS55 KFGZ 292250 FFWFGZ AZC005-300045- /O.NEW.KFGZ.FF.W.0034.120829T2250Z-120830T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 350 PM MST WED AUG 29 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... THIS INCLUDES ANTELOPE CANYON NEAR STATE ROUTE 98... * UNTIL 545 PM MST * AT 343 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE ANTELOPE CANYON DRAINAGE AREA. RAPID RISES ALONG ANTELOPE CREEK AND THROUGH ANTELOPE CANYON ARE LIKELY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3691 11143 3691 11136 3675 11130 3676 11142 $$ JJ
2 follow-up statements
953 WGUS75 KFGZ 300002 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 502 PM MST WED AUG 29 2012 AZC005-300045- /O.CON.KFGZ.FF.W.0034.000000T0000Z-120830T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 502 PM MST WED AUG 29 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR NORTH CENTRAL COCONINO COUNTY INCLUDING ANTELOPE CANYON... AT 457 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE WARNING HAD MOVED NORTH OF THE AREA. STORM RUNOFF IS STILL EXPECTED IN UPPER ANTELOPE CANYON...WITH FLOWS POSSIBLE IN LOWER ANTELOPE CANYON OVER THE NEXT HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE CANYON NEAR STATE ROUTE 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3691 11143 3691 11136 3675 11130 3676 11142 $$ JJ
800 WGUS75 KFGZ 300043 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 543 PM MST WED AUG 29 2012 AZC005-300053- /O.EXP.KFGZ.FF.W.0034.000000T0000Z-120830T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 543 PM MST WED AUG 29 2012 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR NORTH CENTRAL COCONINO COUNTY... RAIN HAS ENDED OVER THE ANTELOPE CREEK DRAINAGE. FLASH FLOODING IS NO LONGER EXPECTED IN ANTELOPE CANYON. LAT...LON 3691 11143 3691 11136 3675 11130 3676 11142 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:35 PM MST, 15 minutes earlier.
Area forecast discussion, Aug 29, 3:35 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 PM MST WED AUG 29 2012 .SYNOPSIS... EXPECT WIDELY SCATTERED THUNDERSTORMS THE NEXT SEVERAL DAYS...WITH GREATER CHANCES ACROSS WESTERN AND CENTRAL ARIZONA AND LESSER CHANCES TOWARDS THE NEW MEXICO BORDER. && .DISCUSSION... WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...PRIMARILY ACROSS THE BLACK MESA AND COCONINO/YAVAPAI COUNTIES...AS HIGH PRESSURE REMAINS SITUATED JUST NORTHEAST OF ARIZONA. DRIER AIR IS IN PLACE ACROSS FAR EASTERN ARIZONA. THE CENTER OF THE HIGH PRESSURE WILL SLIDE FURTHER NORTHEAST OVER THE COMING DAYS...WITH PREDOMINANTLY SOUTH-SOUTHWESTERLY FLOW ALOFT ACROSS NORTHERN ARIZONA. ANOTHER HIGH PRESSURE CENTER WILL BUILD OVER NEW MEXICO BY FRIDAY AND LABOR DAY WEEKEND. DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PERSIST. IN ALL...MAJORITY OF 7-DAY FORECAST LOOKS TO GENERALLY REMAIN IN THE LOW-TO-MODERATE GRADE MONSOON RANGE IN TERMS OF OVERALL THUNDERSTORM COVERAGE...WITH BETTER CHANCES FOR WESTERN AZ AND LESSER CHANCES ACROSS EASTERN AZ. DAILY TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL. && .AVIATION... FOR THE 00Z PACKAGE...ISOLD TSRA/SHRA WILL CONTINUE THIS EVENING...MAINLY FROM KPRC-KFLG-KPGA NORTHWESTWARD. IFR/MVFR CONDITIONS AND GUSTY WINDS TO 35 KTS ARE POSSIBLE IN AND AROUND THUNDERSTORMS. TSRA/SHRA ACTIVITY WILL DIMINISH AFTER 02Z. AFTER 18Z THURSDAY...ISOLD-SCT TSRA/SHRA WILL DEVELOP AGAIN...MAINLY FROM KPRC-KFLG- KPGA NORTHWESTWARD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........KD AVIATION.......DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 29, 4:13 AM MST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 413 AM MST WED AUG 29 2012 AZZ004>018-037>040-300045- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 413 AM MST WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED SHOWERS AND THUNDERSTORMS WEST OF A PAGE TO PAYSON LINE WITH ALMOST NO ACTIVITY TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY WITH INCREASING CHANCES BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:36 PM MST | Areal Flood Advisory | FGZ | Yavapai | 84 min |
Nearby
Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.